Advertisement

Lectures on groups of homotopy spheres

  • J. P. Levine
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1126)

Keywords

Exact Sequence Homotopy Class Homotopy Group Closed Manifold Symplectic Basis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, J.F., On the groups J(X) IV, Topology 5 (1966), 21–71.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Arf, Untersuchung über quadratische Formen in Körpern der Characteristik 2, Crelles Math. Journal, 183 (1941), 148–167.MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bott, R. and Milnor, J. W., On the parallelizability of the spheres, Bull. Amer. Math. Soc. 64 (1958), 87–89.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bott, R., The stable homotopy of the classical groups, Annals of Math. 70 (1959), 313–337.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bott, R., A report on the unitary group, Proceedings of Symposia in Pure Math. Volume 3, Differential Geometry (1961).Google Scholar
  6. 6.
    Browder, W. The Kervaire invariant of framed manifolds and its generalizations, Annals of Math. 90 (1969), 157–186.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Browder, W. Surgery on simply connected manifolds, Ergebnisse, Springer-Verlag, N.Y.Google Scholar
  8. 8.
    Brown, E.M. and Peterson, F.P., The Kervaire invariant of (8k+2)-manifolds, Bull. Amer. Math. Soc. 71 (1965), 190–193.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Brumfiel, G., Homotopy equivalences of almost smooth manifolds, Wisconsin Summer Institute on Algebraic Topology, 1970.Google Scholar
  10. 10.
    Haefliger, A., Knotted (4k-1)-spheres in 6k-space, Ann. of Math. 75 (1962), 452–466.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hirsch, M.W., Immersions of manifolds, Trans. Amer. Math. Soc., 93 (1959), 242–276.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hirzebruch, F., Topological Methods in Algebraic Geometry, Springer Verlag (1966).Google Scholar
  13. 13.
    Kervaire, M.A., An interpretation of G. Whitehead's generalization of Hopf's invariant, Annals of Math. 69 (1959), 345–365.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kervaire, M.A., A manifold which does not admit any differentiable structure, Comment. Math. Helv. 34 (1960), 257–270.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kervaire, M.A. and Milnor, J.W., Groups of homotopy spheres, Annals of Math. 77 (1963), 504–537.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Levine, J., A classification of differentiable knots, Annals of Math. 82 (1965) 15–50.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Milnor, J.W., On simply connected 4-manifolds, Symposium internacional de topologia algebraica, Mexico (1958).Google Scholar
  18. 18.
    Milnor, J.W. and Kervaire, M.A., Bernoulli numbers, homotopy groups, and a theorem of Rochlin, Proc. of the International Congress of Mathematicians, Edinburgh (1958).Google Scholar
  19. 19.
    Milnor, J.W. and Stasheff, J., Characteristics classes, Annals of Math. Studies No. 76, Princeton U. Press, 1975.Google Scholar
  20. 20.
    Milnor, J.W., A procedure for killing homotopy groups of differentiable manifolds, Proceedings of Symposia in Pure Mathematics, Vol. 3, Differential Geometry (1961).Google Scholar
  21. 21.
    Milnor, J.W., Morse Theory, Princeton (1963).Google Scholar
  22. 22.
    Milnor, J.W., Topology from the Differentiable Viewpoint, The University Press of Virginia, (1965).Google Scholar
  23. 23.
    Milnor, J.W., Differential Topology, Lectures in Modern Mathematics, Vol. II, Saaty ed., Wiley (196).Google Scholar
  24. 24.
    Orlik, P., Seminar notes on simply connected surgery, Institute for Advanced Study, 1968.Google Scholar
  25. 25.
    Rourke, C.P. and Sanderson, B.A., Blockbundles III, Annals of Math. 87 (1968), 431–483.CrossRefzbMATHGoogle Scholar
  26. 26.
    Serre, J.P., Formes bilinéaires symétriques entières à discriminant ± 1, Séminaire Cartan, 14 (1961–62).Google Scholar
  27. 27.
    Smale, S., The classification of immersions of spheres in euclidean spaces, Annals of Math. 69 (1959), 327–344.MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Steenrod, N.A., The Topology of Fibre Bundles, Princeton University Press (1951).Google Scholar
  29. 29.
    Spanier, E.M., Algebraic Topology, McGraw-Hill (1966).Google Scholar
  30. 30.
    Wall, C.T.C., Surgery of non-simply-connected manifolds, Annals of Math. 84 (1966), 217–276.MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Whitney, H., The self-intersections of a smooth n-manifold in 2n-space, Annals of Math. 45 (1944), 220–246.MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Whitney, H., Singularities of a smooth n-manifold in (2n-1)-space, Annals of Math. 45 (1944), 247–293.MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Barratt, M.G., Jones, J.D.S., and Mahowald, M.E., The Kervaire Invariant in dimension 62 (to appear).Google Scholar
  34. 34.
    Mahowald, M.E., and Tangora, M., Some differentials in the Adams spectral sequence, Topology 6 (1967), 349–370.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • J. P. Levine
    • 1
  1. 1.Department of MathematicsBrandeis UniversityWaltham

Personalised recommendations